Alert archive / Missouri / Flood Watches in 2011

Flood Watch 1, NWS Kansas City, MO

February 27, 20116 counties in Kansas; 27 counties in Missouri

NWS Kansas City, MO issued this flood watch at Feb 27, 2011, 10:08 AM CST for 6 counties in Kansas; 27 counties in Missouri. It took effect at Feb 27, 2011, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 10:08 AM CST (16:08 UTC)
In effect from
Feb 27, 2011, 6:00 PM CST
Expired
Feb 27, 2011, 11:33 PM CST
In force
6 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 33 counties

Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
382 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WGUS63 KEAX 271608
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 AM CST SUN FEB 27 2011

A STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE EAST INTO MISSOURI
TONIGHT. HEAVY RAINFALL IS EXPECTED...MAINLY TONIGHT...WITH LOCAL
AMOUNTS TO NEAR ONE INCH. GIVEN THE SNOW COVER AND SATURATED
SOIL...EXCESSIVE RUNOFF WILL LIKELY CAUSE RIVER FLOODING. 

KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-280015-
/O.NEW.KEAX.FA.A.0001.110228T0000Z-110228T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1008 AM CST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI...INCLUDING 
 THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...JOHNSON KS...
 LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI...
 ADAIR...BATES...BUCHANAN...CALDWELL...CARROLL...CASS...
 CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...
 GRUNDY...HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE...
 LINN MO...LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH...
 RAY...SALINE AND SULLIVAN.

* FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
  AND CONTINUE THROUGH MIDNIGHT. RAINFALL AMOUNTS UP TO ONE INCH ARE
  POSSIBLE. THE RAIN WILL DIMINISH AFTER MIDNIGHT.

* MELTING SNOW...SATURATED SOIL AND HEAVY RAINFALL MAY RESULT TO
  SIGNIFICANT RIVER FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

DB
2 follow-up statements
137 
WGUS63 KEAX 272151
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CST SUN FEB 27 2011

A STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE EAST INTO
MISSOURI TONIGHT. HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON AND TONIGHT...
WITH RAINFALL AMOUNTS AROUND ONE HALF TO ONE INCH. GIVEN THE SNOW
COVER AND SATURATED SOIL...EXCESSIVE RUNOFF WILL LIKELY CAUSE RIVER
FLOODING.

KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-280600-
/O.CON.KEAX.FA.A.0001.110228T0000Z-110228T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
351 PM CST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
 AREAS...IN KANSAS...ATCHISON KS...JOHNSON KS...LEAVENWORTH...
 LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI...ADAIR...BATES...
 BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON...CLAY...
 CLINTON...COOPER...DAVIESS...DE KALB...GRUNDY...HENRY...
 HOWARD...JACKSON...JOHNSON MO...LAFAYETTE...LINN MO...
 LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH...RAY...SALINE 
 AND SULLIVAN.

* THROUGH LATE TONIGHT

* SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP IN EASTERN
  KANSAS AND WEST CENTRAL MISSOURI. THE SHOWERS AND THUNDERSTORMS
  WILL CONTINUE TO SPREAD EAST NORTHEAST THROUGH THE EVENING.
  RAINFALL AMOUNTS ARE EXPECTED TO BE ONE HALF TO ONE INCH...MAINLY
  LATE THIS AFTERNOON AND THIS EVENING. 

* MELTING SNOW...SATURATED SOIL AND HEAVY RAINFALL MAY RESULT TO
  SIGNIFICANT RIVER FLOODING. LOCAL URBAN FLOODING AND FLOODING OF
  LOW LYING AREAS ARE ALSO POSSIBLE. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$


DB
544 
WGUS63 KEAX 280533
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CST SUN FEB 27 2011


KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-280645-
/O.CAN.KEAX.FA.A.0001.000000T0000Z-110228T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1133 PM CST SUN FEB 27 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN
CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED AS THE BULK OF THE
SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS HAS SHIFTED INTO
SOUTHERN AND EAST CENTRAL MISSOURI.

$$

MJ

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Feb 27, 5:48 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Feb 27, 5:48 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 AM CST SUN FEB 27 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

DENSE FOG HAS BEEN ELUSIVE EXCEPT IN THE IMMEDIATE LOCAL AREA THIS
MORNING...OWING TO A TEMPORARY HALT IN LOW LEVEL WARM ADVECTION AND
ISENTROPIC NEUTRALITY OR WEAK DOWNGLIDE PER HIGH RESOLUTION MODEL
OUTPUT. THE FZDZ LAST NIGHT ALSO PUT A SOLID BARRIER OVER THE SNOW
PACK...PREVENTING MELTING AND ENTRAINMENT INTO THE BOUNDARY LAYER
GIVEN MARGINAL SURFACE TEMPS. THE ENSUING ISENTROPIC ASCENT AND WEAK
LOW LEVEL WARM ADVECTION WOULD SUGGEST THAT STRATUS SHOULD BUILD
DOWN TO THE GROUND OVER THE NEXT SEVERAL HOURS...ESPECIALLY FOCUSED
IN AN ARC THAT ROUGHLY PARALLELS THE E/W PORTION OF THE MO RIVER
INTO ERN KS. WILL DROP THE ADVISORY OVER THE ERN CWA WHERE THE LACK
OF SNOWCOVER AND DOWNSLOPE OFF THE HIGHER TERRAIN SHOULD MITIGATE
DENSE FOG POTENTIAL.

VERY CHALLENGING FORECAST FOR THE NEXT 24 HOURS ON ALL FRONTS (PUN
INTENDED). POWERFUL TROUGH ENTERING THE GREAT BASIN IS EXPECTED TO
WEAKEN AND PHASE WITH A FASTER NRN STREAM WAVE MOVING ALONG THE
US/CANADIAN BORDER. THE RESULTANT POSITIVE-TILT OPEN TROUGH DEPICTED
BY THE 00Z MODELS NOW SEEMS MORE IN LINE WITH PREVIOUS THINKING.
EXISTING SNOWPACK COUPLED WITH THE ORIENTATION OF THE MID LEVEL FLOW
TO THE DEVELOPING LOW LEVEL BAROCLINIC ZONE SHOULD EFFECTIVELY BLOCK
THE SURFACE WARM SECTOR FROM PENETRATING INTO THE CWA. HAVE LOWERED
MAX TEMPERATURES FOR TODAY AND REALLY TIGHTENED UP THE GRADIENT...
POTENTIALLY NOT ENOUGH GIVEN THE IMPACTS OF STRATUS...FOG AND
ULTIMATELY FRONTOGENETIC PRECIPITATION.

AS PREVIOUSLY STATED...LOW LEVEL ISENTROPIC ASCENT IS EXPECTED TO
ARRIVE WITHIN THE NEXT COUPLE HOURS...RESULTING IN MORE WIDESPREAD
DENSE FOG AND A RENEWED PERIOD OF DRIZZLE. WITH TIME...DEEPENING
ASCENT FOCUSED ABOVE A REGION OF STRENGTHENING LOW LEVEL BAROCLINITY
WILL BE REALIZED IN THE FORM OF ELEVATED CONVECTION THAT WILL SPREAD
NORTH AND EAST ACROSS THE CWA THIS AFTERNOON AND EVENING. STRONG
UNIDIRECTIONAL SHEAR COUPLED WITH MODEST ELEVATED INSTABILITY COULD
CERTAINLY SUPPORT SOME MARGINALLY SEVERE HAIL ACROSS THE MID
MISSOURI. WIDESPREAD SEVERE WEATHER AND ANY WIND THREAT WILL REMAIN
SOUTH OF THE CWFA GIVEN EXPECTED PLACEMENT OF THE SURFACE WARM
SECTOR. LIKELY TO CATEGORICAL POPS LOOK ON TARGET AND MADE NO
CHANGES HERE. FOR ADDITIONAL INFO REFERENCE HYDROLOGY SECTION BELOW.

LATER TONIGHT....QUESTIONS REMAINS WITH RESPECT TO THE PROSPECT OF
ANY WINTER WEATHER AS LOW LEVEL COLD ADVECTION ENSUES. THE
PROGRESSIVE POSITIVE-TILT NATURE TO THE MID LEVEL TROUGH...ALONG
WITH THE EXPECTED WEAKENING WOULD DICTATE THAT ANY POST-FRONTAL
PRECIPITATION WILL BE TIED SOLELY TO A DIMINISHING AREA OF MID LEVEL
BAROCLINITY AND A SHEARING VORTICITY LOBE. WHILE MODEL CROSS
SECTIONS WOULD TEND TO AGREE ON A LOGICAL TRANSITION FROM RAIN TO
SLEET TO SNOW...THE LOTTO CHALLENGE WILL BE DEPICTING WHERE A NARROW
SW-NE ORIENTED BAND OF PRECIPITATION WOULD DEVELOP. THIS MAY BECOME
A LAST MINUTE AUDIBLE AND WOULD NOT BE SURPRISED THAT SUCH A BAND
PERSISTS SOMEWHERE IN NW MO/NE KS LONG ENOUGH TO DROP A QUICK COUPLE
INCHES OVERNIGHT.

BOOKBINDER

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

FOR THE LATER HALF OF NEXT WORK WEEK AND INTO THE WEEKEND...MID
RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON THE EVOLUTION OF
THE BROAD PATTERN ACROSS THE NATION INTO A PROGRESSIVE ZONAL FLOW.
IN GENERAL...WEAK /BUT BROAD/ RIDGING ACROSS THE SOUTHERN HALF CONUS
UNDER THE ZONAL FLOW THIS COMING WORK WEEK WILL CONTINUE TO SUPPORT
THE NOTION THAT TEMPERATURES WILL BE RUNNING AT TO ABOVE NORMAL
DURING THE MAJORITY OF THE FORECAST PERIODS...BUT THAT AN OCCASIONAL
INTRUSION OF COLD AIR WILL PREVENT CONDITIONS FROM BECOMING TOO
BALMY. CURRENTLY...THE DAYS THAT SHOULD RESULT IN THE MOST
NOTICEABLE FALL OFF IN TEMPERATURES...DUE TO SHORTWAVES MOVING
THROUGH THE CENTRAL CONUS...WOULD BE WEDNESDAY AND SATURDAY.
BUT...EVEN THEN...AREAS EXPECTED TO SEE THE MOST NOTICEABLE EFFECTS
WILL BE NEAR THE IOWA BORDER AS THE STRONG WESTERLIES TO THE NORTH
OF KANSAS AND MISSOURI WILL CONTINUE TO LIMIT MUCH OF THE PROGRESS
OF COLD AIR SOUTH.

AS FOR PRECIPITABLE WEATHER...FOCUS CONTINUES TO BE IN THE LATER
PERIODS OF THE COMING WORK WEEK. A VARIETY OF MID-RANGE MODELS
ADVERTISE A COUPLE OF SHORTWAVES MOVING ACROSS THE CONUS LATER THIS
WORK WEEK. FIRST WAVE WILL BE RIDING THE CANADIAN BORDER EAST
STARTING EARLY THURSDAY...PRIMING THE MOISTURE PUMP ACROSS THE
CENTRAL PLAINS...WHICH THE WARM AIR ADVECTION AHEAD OF A SECOND
SHORTWAVE /MOVING THROUGH THE GREAT BASIN INTO THE PLAINS FRIDAY/
MIGHT BE ABLE TO TAKE ADVANTAGE OF. COUPLE THIS WITH THE OBSERVATION
THAT MANY POTENTIAL MODEL SOLUTIONS ARE POINTING AT THE DEVELOPMENT
OF AN INVERTED TROUGH/WARM FRONT ACROSS THE LOWER MISSOURI RIVER
VALLEY FRIDAY EXTENDING FROM THE LEE SIDE TROUGH ASSOCIATED WITH THE
DIGGING SHORTWAVE...HAVE OPTED TO FOCUS OUR HIGHEST POPS IN THE
FRIDAY DAY/NIGHT PERIODS AS A RESULT.

CUTTER

&&

.HYDROLOGY...

RIVER FLOODING HAS ENDED ACROSS THE CWA AS OF LAST EVENING BUT A
NUMBER OF STREAMS REMAIN ELEVATED. DO HAVE SOME CONCERNS WITH
POSSIBLE AREAL AND RIVER FLOODING TONIGHT. THIS THREAT HAS INCREASED
IN PART DUE TO LAST NIGHTS FREEZING DRIZZLE WHICH PLACED A CRUST OF
ICE ATOP THE EXISTING SNOW PACK. THIS WILL MAKE MELTING DIFFICULT
GIVEN THE MARGINAL TEMPERATURES AND LACK OF SUNSHINE TODAY.
THUS...THERE IS AN INCREASED CHANCE AT EXCESSIVE RUNOFF WITH THE
POTENTIAL FOR AN INCH OR MORE OF RAINFALL TODAY AND TONIGHT...ALONG
WITH THE MELTING THAT WILL THEN RESULT FROM DIRECT CONTACT WITH
PRECIPITATION.

ALTHOUGH NO FLOOD WATCH IS PLANNED AT THIS TIME...WILL MENTION THE
PROSPECTS FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK.

BOOKBINDER

&&

.AVIATION...

FOR THE 12Z TAFS...A WARM FRONT IS NOTED SLOWLY MOVING NORTH THROUGH
SOUTHERN MISSOURI EARLY THIS MORNING. MOISTURE ADVECTING NORTH ACROSS
THIS BOUNDARY HAS RESULTED IN WIDESPREAD DRIZZLE AND FOG ACROSS
WESTERN MISSOURI...WITH LIFR CONDITIONS AT ALL THE TERMINALS. RADAR
RETURNS INDICATE THAT MORE MOISTURE IS MOVING THIS WAY...AND WITH THE
FRONT EXPECTED TO STALL JUST SOUTH OF KANSAS CITY...EXPECTATIONS ARE
THAT ALL THE TERMINALS WILL LIKELY REMAIN IN THE SOUPY LIFR
CONDITIONS THROUGH THE MORNING AND AFTERNOON HOURS. WIDESPREAD
SHOWERS...OR LATE MORNING THROUGH AFTERNOON THUNDERSTORM
ACTIVITY...COULD HELP IMPROVE CONDITIONS...BUT CONFIDENCE IS TOO LOW
IN TIMING OR PLACEMENT OF POTENTIAL CONVECTION TO WARRANT ADVERTISING
IMPROVING CONDITIONS FOR THE AFTERNOON HOURS. INSTEAD...LEFT
IMPROVEMENT OF CONDITIONS TO IFR TO THE EVENING HOURS AS THE PARENT
UPPER LEVEL STORM SYSTEM BEGINS MOVING ACROSS MISSOURI. HAVE KEPT A
PROB30 GROUP IN THE LATER HOURS OF THE TAF DUE TO THE FLEETING
POTENTIAL FOR A BRIEF CHANGE OVER IN PRECIPITATION TYPE AS THE SYSTEM
EXITS THE REGION THIS EVENING.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR MOZ021-022-028>030-
     037-038-043-044-053-054.

KS...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR KSZ057-060-103>105.

&&

WFO EAX
Hazardous weather outlook, Feb 27, 5:46 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CST SUN FEB 27 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
546 AM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...
 DENSE FOG.
 SEVERE THUNDERSTORMS WITH LARGE HAIL.

AREAS OF DENSE FOG AND DRIZZLE WILL PERSIST ACROSS EASTERN KANSAS
AND WESTERN MISSOURI THIS MORNING...INCLUDING THE GREATER KANSAS
CITY AREA SOUTHWARD TOWARD PAOLA AND PLEASANTON. VISIBILITIES OF
ONE QUARTER MILE OR LESS AT TIMES ARE EXPECTED.

DESPITE THE COLD AIR IN PLACE AT THE SURFACE...A MOIST AND UNSTABLE
AIRMASS ALOFT WILL OVERSPREAD THE REGION THIS MORNING...NORTH OF A
STRONG WARM FRONT LOCATED OVER NORTHERN OKLAHOMA INTO EXTREME
SOUTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY
THIS AFTERNOON AND SPREAD NORTH AND EAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BECOME SEVERE...PRIMARILY
ALONG AND SOUTH OF INTERSTATE 70...WITH LARGE HAIL THE EXPECTED
THREAT.

THE COMBINATION OF HEAVY RAIN AND SNOWMELT COULD LEAD TO RENEWED
FLOODING OF RIVERS OR LOW LYING AREAS OVER THE NEXT SEVERAL DAYS.

LATER TONIGHT...AS COLDER AIR MOVES IN BEHIND THE STORM SYSTEM...ANY
LINGERING PRECIPITATION WILL CHANGE TO SLEET AND THEN SNOW. IF
PRECIPITATION LINGERS ACROSS NORTHWEST MISSOURI AND ADJACENT
NORTHEAST KANSAS LONG ENOUGH...A QUICK INCH OR TWO OF SNOW CANNOT BE
RULED OUT LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 70
THIS AFTERNOON AND EVENING.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:15 PM CSTDense Fog AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte20 hr
Feb 27, 3:26 PM CSTSevere Thunderstorm WarningEAXLinn, Miami34 min
Feb 27, 4:20 PM CSTAreal Flood AdvisoryEAXJohnson, Leavenworth, Miami, Wyandotte7 hr
Feb 27, 3:12 PM CSTRiver Flood WarningEAXCooper28 hr
Feb 27, 3:51 PM CSTSevere Thunderstorm WarningEAXCass39 min
Feb 27, 4:21 PM CSTSpecial Weather StatementEAXJohnson39 min
Feb 27, 4:43 PM CSTAreal Flood AdvisoryEAXCaldwell, Carroll, Daviess, Jackson, Johnson, Lafayette and 5 more6 hr
Feb 27, 4:50 PM CSTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline25 min
Feb 27, 4:54 PM CSTSpecial Weather StatementEAXCass, Jackson, Johnson, Lafayette51 min
Feb 27, 5:07 PM CSTAreal Flood AdvisoryEAXChariton, Cooper, Howard, Linn, Macon, Randolph and 1 more6 hr
Feb 27, 5:21 PM CSTSpecial Weather StatementEAXSaline24 min
Feb 27, 5:37 PM CSTSpecial Weather StatementEAXRandolph23 min
Feb 27, 5:40 PM CSTSpecial Weather StatementEAXRandolph50 min
Feb 27, 5:43 PM CSTRiver Flood WarningEAXCass, Henry, Johnson45 hr
Feb 27, 5:43 PM CSTRiver Flood WarningEAXJohnson, Pettis39 hr
Feb 27, 5:43 PM CSTRiver Flood WarningEAXBates, Cass, Henry45 hr
Feb 27, 5:57 PM CSTSevere Thunderstorm WarningEAXRandolph18 min

Nearby

Flood Watches in Missouri, 2011Flood Watches in Kansas, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.